# SDR VQI2011F00022

- Difficulty date: August 31, 2011
- Submitted: September 16, 2011
- Operation: Air carrier
- Aircraft: N835VA
- Make and model: Airbus A320-214
- Aircraft serial: 4448
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ACFT MADE A NORMAL DEPARTURE AT 2313Z.  AT APPROX 1 HR INTO FLIGHT, THE IN-FLIGHT TEAM NOTIFIED THE FLIGHT DECK OF A HOT ELECTRICAL ODOR IN THE VICINITY OF ROWS 19-21.  NO SMOKE WAS NOTED.  THE CREW CONTACTED THE DISPATCHER AND MX VIA AIRCELL.  CHECKLIST ITEMS WERE ACCOMPLISHED.  IT WAS DETERMINED TO LAND ASAP AT THE CLOSEST DIVERSION CITY.  AN EMERGENCY WAS DECLARED BY THE FLIGHT CREW AND THE ACFT MADE AN UNEVENTFUL LANDING AT 0119Z(31ST).  THE FIRE DEPT MET THE ACFT, AND DID A CABIN INSPECTION INCLUDING INFRARED SENSORS THAT REVEALED NO HEAT SIGNATURES.  NO ODOR WAS PRESENT AT THAT TIME.  MX HAD CONTACTED AND ARRANGED A 1-TIME TECH AUTHORIZATION FOR AN INSP OF THE SOURCE OF THE ODOR.  MX PROVIDED REF TSM 24-00-00-810-823 FOR "BURNING SMELL OR FUMES IN THE CABIN" AND 26-15-00-810-804 "ODORS AND MIST IN THE CABIN AND NOT FIRE" INSPECTION.  THEY WERE ALSO INSTRUCTED TO DO A VISUAL OF THE UNDER FLOOR WIRING AND IFE BOXES FROM THE AFT PIT THRU THE CEILING PANELS IN THE SUSPECTED AREA.  NO DEFECTS WERE NOTED AS WELL AS NO FAULTS OR BURNED OUT LIGHTS IN THE AREA WERE NOTED.  THE ACFT WAS DEEMED AIRWORTHY AFTER LOG ENTRIES OF FINDINGS AND PANEL OPEN AND CLOSE UP.  IT DEPARTED AS A REPOSITION FLIGHT AFTER A 10 HOUR DELAY.  GUEST WERE ACCOMMODATED AND TAKEN ON TO DESTINATION.  UPPON ARRIVING, MFG WAS INSTRUCTED TO ACCOMPLISH A FULL CHECK OF THE IFE SYS AFTER REACTIVATION.  NO OUTAGES OR FAILURES WERE NOTED ON ANY ROWS.  THE ACFT WAS RETURNED TO FULL SERVICE AND FLEW AN UNEVENTFUL SCHEDULE.
